Hi there. First off let me say a big thank you for taking the time to read this.
6 Months ago i developed a massive rash on my face and hairline which i believe was caused by an overuse of retin a. To deal with the redness and soreness, i used some of my fathers celestone m (betamethasone valerate 0.02%) cream and it cleared it up. Instead of learning my lesson and getting off the retin a, i stupidly maintained this regime over the next 3-4 months. Everytime i'd notice irritation i would put some more celestone m on, especially on my hair line. Overall, i probably used it somewhere between 8-9 times on my face (stupidly under my eyes as well) and 10-14 times above my right temple.
At the time i had no idea how potent this cream was and it wasnt until i noticed that some damage had been done that i put 2 and 2 together and got off all of the topical creams. Fast forward to today (6 weeks with no use of any topical), parts of my face are now obviously marked and the hair where i put the cream has fallen out. The exposed scalp area looks marked as well. I believe this is rosacea? It kind of looks like parts of my skin have been thinned and i now look a lot older than 25. I dont know if atrophy is possible from such little use but it does look to me like my left nasal fold has significiantly thinned out a lot more than my right. They were both previously even (i had jaw surgery 18 months before).
I saw my local gp and he pretty much just laughed and said my skin would sort itself out although it could take up to 12 months. I'm ok with that but i'm still quite concerned as i look like crap and his idea of "being ok" is the same as saying "well its not going to kill you." i just wanted to know your opinion about whether there is anything i can do to help the process along? I tried starting rogaine but found that it initially increased shedding and i really dont want to prolong my hair regrowing naturally (if its even going to). I'm just totally confused as to whether my now massively receding hairline was caused by the topical cortisone or whether its the beginning of male pattern baldness? It has only receded where i put the cream, will it grow back? Is this common? Will my skin under my eyes thicken back up evenly and will the marked scaly skin repair? Should i start using retin a again? Half of my face looks young and the other half looks old, i'm confident it will probably repair but how long does it take? I realise the whole concern is stupidly vain and superficial but it has damaged my self esteem quite a bit.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.